Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 125, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2005, 5:56 PM EST for Delaware County, Randolph County, Indiana. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2005, 5:56 PM EST (22:56 UTC)
- Expired
- Jun 30, 2005, 6:45 PM EST
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:00 PM EST | HAIL 1 | Muncie, IN | |
| Jun 30, 6:16 PM EST | HAIL 0.75 | 2 E Albany, IN | DIME SIZE HAIL AT STATE ROUTE 1 AND 28 |
| Jun 30, 6:26 PM EST | TSTM WND GST 60 | Parker City, IN | |
| Jun 30, 6:27 PM EST | HAIL 1 | Parker City, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 3:40 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 302256
SVRIND
INC035-135-302345-
/O.NEW.KIND.SV.W.0125.050630T2256Z-050630T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
556 PM EST THU JUN 30 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DELAWARE COUNTY IN EAST CENTRAL INDIANA
THIS INCLUDES THE CITY OF MUNCIE
NORTHWESTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA
* UNTIL 645 PM EST
* AT 553 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MUNCIE...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SELMA AROUND 605 PM EST
ALBANY AROUND 620 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4032 8553 4017 8547 4018 8522 4022 8513
4032 8513
$$4 follow-up statements
000
WWUS53 KIND 302311
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
611 PM EST THU JUN 30 2005
INC035-135-302345-
/O.CON.KIND.SV.W.0125.000000T0000Z-050630T2345Z/
DELAWARE-RANDOLPH-
611 PM EST THU JUN 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EST FOR
NORTHWESTERN RANDOLPH AND NORTHERN DELAWARE COUNTIES...
AT 610 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SELMA...OR ABOUT 8 MILES NORTHEAST OF MUNCIE...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PARKER CITY AROUND 620 PM EST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
THURSDAY EVENING FOR NORTHERN INDIANA.
LAT...LON 4032 8553 4017 8547 4018 8522 4022 8513
4032 8513
$$000
WWUS53 KIND 302327
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
627 PM EST THU JUN 30 2005
INC035-135-302345-
/O.CON.KIND.SV.W.0125.000000T0000Z-050630T2345Z/
DELAWARE-RANDOLPH-
627 PM EST THU JUN 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EST FOR
NORTHWESTERN RANDOLPH AND EAST CENTRAL DELAWARE COUNTIES...
AT 619 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR PARKER CITY...OR ABOUT 9 MILES EAST OF
MUNCIE...MOVING EAST AT 20 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
THURSDAY EVENING FOR NORTHERN INDIANA.
LAT...LON 4031 8527 4017 8536 4018 8522 4022 8513
4032 8513
$$
JEO000
WWUS53 KIND 302340
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
640 PM EST THU JUN 30 2005
INC035-302350-
/O.CAN.KIND.SV.W.0125.000000T0000Z-050630T2345Z/
DELAWARE-
640 PM EST THU JUN 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
THURSDAY EVENING FOR NORTHERN INDIANA.
LAT...LON 4031 8522 4018 8523 4018 8522 4022 8513
4032 8513
$$
INC135-302345-
/O.CON.KIND.SV.W.0125.000000T0000Z-050630T2345Z/
RANDOLPH-
640 PM EST THU JUN 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EST FOR
NORTHWESTERN RANDOLPH COUNTY...
AT 632 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PARKER CITY...OR ABOUT 14 MILES EAST OF MUNCIE...MOVING EAST AT 20
MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
THURSDAY EVENING FOR NORTHERN INDIANA.
LAT...LON 4031 8522 4018 8523 4018 8522 4022 8513
4032 8513
$$
JEO000
WWUS53 KIND 302345
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
644 PM EST THU JUN 30 2005
INC135-302354-
/O.EXP.KIND.SV.W.0125.000000T0000Z-050630T2345Z/
RANDOLPH-
644 PM EST THU JUN 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RANDOLPH COUNTY
EXPIRES AT 645 PM EST...
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE REST OF
RANDOLPH COUNTY UNTIL 715 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT UNTIL 1000 PM EST THURSDAY EVENING FOR NORTHERN INDIANA.
LAT...LON 4031 8522 4018 8523 4018 8522 4022 8513
4032 8513
$$
JEOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:15 PM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 30, 2:15 PM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST THU JUN 30 2005 .DISCUSSION...A COLD FRONT WILL MOVE THROUGH INDIANA OVERNIGHT BRINGING A WELCOME CHANGE TO THE WEATHER. MAIN PROBLEM WILL BE THE TIMING OF THE THUNDERSTORMS. THUNDERSTORMS MOVED THROUGH MAINLY THE NORTHERN SECTIONS OF THE CWA THIS MORNING. THIS HAS CAUSED THE ATMOSPHERE TO BECOME A LITTLE MORE STABLE IN THE NORTH. IN THE SOUTH CAPES RUNNING 4000. THIS IN ADDITION STRONG MID LEVEL FLOW MAY BRING MORE STORMS TO THE AREA OVERNIGHT AS THE FRONT MOVES THROUGH. WILL GO WITH ISOLATED THUNDERSTORMS UNTIL LATER THIS EVENING THEN INCREASE TO SCATTERED. THE MAIN SEVERE THREAT OF THESE STORMS WILL BE STRONG WINDS...VERY HEAVY RAIN AND SMALL HAIL. THIS AFTERNOON TEMPS DROPPING 5-8 AFTER FROPA. WITH THE FRONT NOT MOVING THROUGH UNTIL LATER THIS EVENING THE MAIN TEMPERATURE EFFECT WILL NOT OCCUR UNTIL FRIDAY. MORE PLEASANT WEATHER WILL BEGIN TO MOVE INTO INDIANA ON FRIDAY. PROJECTED SOUNDINGS ARE DRY BUT SOME CU MAY STILL DEVELOP. ETA CU RULE HAS SCT-BKN WHILE THE GFS HAS CLEAR. SOME INSTABILITY WILL REMAIN WITH THE CYC FLOW SO WILL GO PARTLY SUNNY. TEMPS WILL BE 5-8 LOWER THEN TODAY. FLOW FROM NW WILL CONTINUE FRIDAY NIGHT AND SATURDAY. SKIES WILL CLEAR WHICH WILL ALLOW GOOD RADIATIONAL COOLING. WILL DROP TEMPS TO NEAR THE CURRENT FOREAST VALUES IN THE MID 50S TO LOWER 60S. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && HAINES
Hazardous weather outlook, Jun 30, 4:07 PM EST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 407 PM EST THU JUN 30 2005 INZ021-028>031-035>049-051>057-060>065-067>072-011100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 254 PM EST THU JUN 30 2005 .DAY ONE...TONIGHT AN EXTREMELY UNSTABLE AIR MASS REMAINS OVER CENTRAL INDIANA. A COLD FRONT MOVING THROUGH THIS EVENING WILL GENERATE STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND HEAVY RAIN. HAIL AND ISOLATED TORNADOES ARE LESS LIKELY BY STILL A POSSIBILITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH MONDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. AT THE PRESENT TIME THESE SHOULD NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS MAY BE NEEDED TONIGHT. MONITOR WEATHER RADIO FOR THE LATEST STATUS OF THE STORMS.
In the hours before
Local storm report, Jun 30, 12:44 PM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1244 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HAIL 4 W KOKOMO 40.48N 86.21W
06/28/2005 1.00 INCH HOWARD IN TRAINED SPOTTER
HAIL OF ONE HALF TO ONE INCH IN DIAMETER AND WINDS TO 40
MPH WERE REPORTED BY A SPOTTER.
0104 PM HAIL WINCHESTER 40.17N 84.98W
06/28/2005 0.75 INCH RANDOLPH IN TRAINED SPOTTER
A SPOTTER REPORTED PEA TO DIME SIZE HAIL IN WINCHESTER.
REPORT RELAYED BY NWS WILMINGTON.
0145 PM TSTM WND DMG 8 NW NEW CASTLE 40.00N 85.47W
06/28/2005 HENRY IN COUNTY OFFICIAL
SEVERAL TREES AND LIMBS DOWNED. REPORTED BY COUNTY
HIGHWAY.
0200 PM TSTM WND DMG 5 SW MUNCIE 40.15N 85.46W
06/28/2005 DELAWARE IN COUNTY OFFICIAL
SEVERAL TREES DOWNED. REPORTED BY COUNTY HIGHWAY.
0555 PM HAIL 1 W NASHVILLE 39.20N 86.25W
06/28/2005 0.75 INCH BROWN IN LAW ENFORCEMENT
&&
DTUCEKLocal storm report, Jun 30, 12:58 PM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1258 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 9 S INDIANAPOLIS 39.65N 86.15W
06/29/2005 MARION IN NEWSPAPER
TREES DOWNED NEAR STOP 11 AND MADISON ROADS. ONE TREE
FELL ON A CAR.
0525 PM HAIL 9 S GREENCASTLE 39.51N 86.84W
06/29/2005 0.88 INCH PUTNAM IN TRAINED SPOTTER
&&
DTUCEKLocal storm report, Jun 30, 5:47 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 PM EST THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 3 N GREENTOWN 40.52N 85.96W
06/30/2005 0.50 INCH HOWARD IN COUNTY OFFICIAL
REPORTED BY GREENTOWN TOWN MARSHALL.
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:28 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Madison | 32 min |
| Jun 30, 4:51 PM EST | Severe Thunderstorm Warning | IND | Howard | 41 min |
| Jun 30, 5:36 PM EST | Severe Thunderstorm Warning | IND | Howard | 24 min |
| Jun 30, 6:08 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 37 min |
| Jun 30, 6:28 PM EST | Severe Thunderstorm Warning | IND | Randolph | 47 min |
| Jun 30, 6:46 PM EST | Severe Thunderstorm Warning | IND | Henry | 45 min |
| Jun 30, 6:57 PM EST | Severe Thunderstorm Warning | IND | Greene, Owen | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.